How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stevens Your Own Question
Dr. Stevens
Dr. Stevens, Ophthalmologist
Category: Eye
Satisfied Customers: 1404
Experience:  Board Certified Ophthalmologist
Type Your Eye Question Here...
Dr. Stevens is online now
A new question is answered every 9 seconds

I have what my dr indicates is a broken blood vessel in my

Resolved Question:

I have what my dr indicates is a broken blood vessel in my eye. However, my eye appears much worse then the pictures I've seen of others with this problem. My eye looks like it is sitting in a pool of dark red blood, there is no portion of my eye that is white. Someone told me it looks like a hugh blood clot sitting on my eye. Is it possible this is something more serious the a burst vessel?
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. Stevens replied 6 years ago.

Hello there

are you on any type of blood thinning medicines such as asprin, motrin, naprosyn, aleve, ibuprofen ?

Customer: replied 6 years ago.
The medications I take are aleve, lipitor and lasik I only take the lasix a couple of times a month when my legs swell.
Expert:  Dr. Stevens replied 6 years ago.

Hi again,

As you know, this is what we call a subconjunctival hemorrhage. While its appearance can be alarming, it isn't a serious problem. It happens when a blood vessel in the conjunctiva (the white part of the eye) breaks and releases blood. This often tends to occur after frequent sneezing, coughing, after rubbing the eye or for no apparent reason. It tends to happen more frequently in people who have high blood pressure or you use blood thinning medicines, such as asprin, motrin, plavix, vitamin e, coumadin, among others. The blood will be reabsorbed into the body within a couple of weeks. There is nothing you can do to make it go away sooner. Usually, there is a sensation of the eye feeling slightly full, or a mild pressure sensation and using artificial tears can help with this symptom. Dont be alarmed by the fact that yours goes around 360 degrees, it is simply due to your use of aleve. If it keeps on recurring in the same eye, you should get your eye examined after it heals to make sure there is not some abnormal blood vessel there that is prone to bleeding but this is very unlikely. I hope you find this helpful, I wish you well, Dr. Stevens

This link has a pic of a very small hemorrhage
Customer: replied 6 years ago.
Is it normal for my eye to be watering with this condition?
Expert:  Dr. Stevens replied 6 years ago.
Yes, it is normal, due to irritation on the surface from the abnormal elevation of the ocular tissues or even some temporary blockage of the punctum (drainage opening of the tear duct). Sorry for the late reply, Regards XXXXX XXXXX
Dr. Stevens and other Eye Specialists are ready to help you

Related Eye Questions